Hail, Scioto
- When
- July 24, 6:09 PM EST to 6:13 PM EST
- Where
- Scioto County, 1 mi E of Franklin Furnace
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.650, -82.832
An isolated thunderstorm produced large hail in Scioto County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An isolated thunderstorm produced large hail in Scioto County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 24, 3:08 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT TUE JUL 24 2007 .SYNOPSIS... AN UNSTABLE AIRMASS ASSOCIATED WITH LOW PRESSURE IN THE UPPER ATMOSPHERE WILL PROVIDE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. TEMPERATURES WILL GRADUALLY INCREASE OVER THE NEXT FEW DAYS AS THE UPPER LOW TRAVELS SLOWLY NORTHWEST. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... EXTREMELY ISOLATED SHOWERS OVER CWA THIS AFTERNOON AND EARLY EVENING ARE OCCURRING IN AN AREA OF BROAD UPWARD MOTION CENTERED NEAR THE H5 LOW THAT APPEARS TO BE JUST N OF ZZV. HOWEVER...THE STORMS ARE DISSIPATING VERY QUICKLY AND THIS TREND IS EXPECTED TO CONTINUE AS THE UPWARD MOTION IS BEING NEGATIVELY ENFORCED BY NVA ON THE BACK SIDE OF THE VORT MAXES. WITH THE LOSS OF DAYTIME HEATING...DO NOT EXPECT THIS ISOLATED ACTIVITY TO LAST. FRANKS && .SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SOME ISOLD TSTMS MAY WORK BACK INTO MAINLY CENTRAL OH AS THE H5 LOW MAKES A SLOW PROGRESSION TO THE NW OVERNIGHT. ACTIVITY ON WED WILL LOOK SIMILAR TO A SNAPSHOT OF TODAY...SHIFTED NW...WITH LITTLE ACTIVITY NOTED IN THE WEST AND SCATTERED ACTIVITY FOUND OVER THE SOUTHEAST. SOME SPRINKLES MAY WORK THROUGH THE MEAN DOWNWARD MOTION ON THE WEST SIDE OF THE H5 LOW...AGAIN SIMILAR TO TODAY. MODELS ARE TOUCHING ON SOME MORE WIDESPREAD THUNDERSTORMS ALONG THE IN/OH/MI CONFLUENCE LATE WED NIGHT AND PARTICULARLY EARLY THURS AS THEY AGREE ON THE PLACEMENT OF A LARGER AREA OF PVA WITH THE NW TRACK OF THE LOW. THICKER CLOUD COVER TOMORROW WILL LOWER TEMPS BY A COUPLE OF DEG FROM TODAY...BUT SHOULD MODIFY AND BECOME A LITTLE WARMER AS DEWPOINTS START TO CREEP UP STARTING TOMORROW NIGHT. OVERALL THE FCST SAW LITTLE CHANGE...TRIED TO LOWER POPS WHERE POSSIBLE BUT THIS WAS HAMPERED BY THE PROXIMITY OF H5 LOW IS CREATING A BIT MORE WIGGLE ROOM THAN IS DESIRED. FRANKS && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER LOW FORECAST TO BE OVER THE LOWER GREAT LAKES AT THE BEGINNING OF THE EXTENDED. THIS WILL PLACE THE CWA IN MORE UNSTABLE AIRMASS ON THURS AND FRI...SO WILL CONTINUE WITH AT LEAST 40 POPS AREAWIDE BOTH DAYS. ACTIVITY SHOULD REMAIN MOSTLY DIURNAL IN NATURE...THOUGH WITH PROXIMITY OF UPPER LOW...WILL CONTINUE LOW CHANCE POPS OVERNIGHT THURS AND FRI. STRONGER UPPER TROUGH WILL DEEPEN OVER SE CANADA FRI AND SAT...WHICH WILL ABSORB THE GREAT LAKES UPPER LOW AND SEND A COLD FRONT SOUTH INTO THE OHIO VALLEY. GFS AND GFSENS IN GOOD AGREEMENT WITH FROPA OCCURRING DURING THE DAY SAT...SO KEPT CHANCE POPS IN THROUGH THE DAY...GRADUALLY TAPERING OFF FROM NW TO SE THRU SAT NIGHT. BEHIND THE FRONT...PATTERN WILL PLACE CWA IN PROLONGED PERIOD OF NWRLY FLOW ALOFT WITH SFC HIGH OVER THE GREAT LAKES. THIS WILL KEEP CONDITIONS DRY AND TEMPS SLIGHTLY BELOW AVERAGE THROUGH THE BEGINNING OF NEXT WEEK. HAWBLITZEL && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... UPR LO CONTINUES TO MEANDER ACRS ERN OH THIS AFTN. MID/HI LVL CLOUDS WILL STREAM AROUND TOP OF UPR LO AND ACRS REGION INTO WED MRNG. INV TROF EXTNDG FROM ERN OH SW INTO CNTRL KY. SCT TSTMS HAVE DVLPD ALONG AND TO THE EAST OF THIS BNDRY. WITH KCMH/KLCK IN CLOSEST PROXIMITY TO TROF AND WITH SCT PCPN JUST OFF TO EAST OF CMH METRO...HAVE INSERTED VCSH AT THESE TWO TERMINALS FOR THE AFTN. ELSEWHERE...LACK OF SIGNIFICANT INSTABILITY AND DRIER AIR WITHIN THE BNDRY LYR SHOULD PRECLUDE ANY PCPN FOR THE OTHER TAF SITES. SKIES WILL REMAIN MSTLY CLDY OVERNIGHT WITH MOST CONVECTION DIMINISHING AS WEAK INSTABILITY IS LOST WITH SUNSET. MAY SEE SOME MVFR VSBYS AT KLUK AND KILN TOWARDS DAYBREAK WITH HIGHER DEWPTS. SHOULD SEE MORE SCT CONVECTION FIRE ON WED AS UPR LO DRIFTS WEST INTO NRN OH. HAVE LEFT ANY PCPN MENTION OUT ATTM THRU 18Z...WITH GREATER PCPN COVERAGE EXPECTED DURING THE AFTN HOURS. OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 535 AM EDT TUE JUL 24 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 535 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Charleston,WV radar (KRLX), 104 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47717.